New Hampshire, 2015Damaging Wind in New Hampshire, June 9, 2015
June 9, 2015 · NWS GYX · 1 event in 1 county or zone
A slow moving cold front shifted into western New England on the afternoon of June 9th and scattered convection developed ahead of the front across the Connecticut Valley during the afternoon. An isolated storm became severe and downed trees and wires in Westmoreland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front shifted into western New England on the afternoon of June 9th and scattered convection developed ahead of the front across the Connecticut Valley during the afternoon. An isolated storm became severe and downed trees and wires in Westmoreland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 9, 2:40 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 9, 2:40 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
340 PM EDT TUE JUN 9 2015
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT AND WILL BE
FOLLOWED BY A RIDGE ON HIGH PRESSURE ON WEDNESDAY. LOW PRESSURE
CROSSING SOUTHERN CANADA WEDNESDAY NIGHT WILL DRIVE ANOTHER COLD
FRONT THROUGH THE REGION THURSDAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE
GREAT LAKES WILL TRACK NORTHEAST FRIDAY NIGHT AND WILL PUSH EAST
THROUGH NEW ENGLAND ON SATURDAY. HIGH PRESSURE WILL BUILD IN FROM
THE NORTHWEST SATURDAY NIGHT AND SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT APPROACHING FROM THE WEST CURRENTLY PUSHING A LINE OF
CONVECTION THROUGH EASTERN NEW YORK AND EXPECT THIS LINE TO HOLD
TOGETHER AS IT ENTERS THE CONNECTICUT VALLEY LATE THIS AFTERNOON.
SAT PICS SHOWING PARTIAL CLEARING ACROSS MUCH OF NEW HAMPSHIRE AND
TEMPERATURES ARE GRADUALLY RESPONDING SO SHOULD HAVE ENOUGH CAPE BY
THE TIME IT PUSHES INTO WESTERN ZONES TO SUSTAIN CONVECTION.
GENERALLY DEALING WITH MARGINAL CAPES DURING THE REMAINDER OF THE
AFTERNOON...BUT GOOD BULK SHEAR ACROSS THE AREA AND PWAT'S OF 1.4
TO 1.6 WILL INCREASE THE POTENTIAL FOR DAMAGING WINDS WITH
STRONGER CELLS AND BOWING LINE SEGMENTS. MAINE THREAT WILL BE
CONFINED TO NEW HAMPSHIRE AS CONTINUING ONSHORE FLOW HAS MUCH OF
MAINE UNDER A STRONG MARINE LAYER...SO EXPECT ANY CONVECTION TO
GRADUALLY DIE OUT AS IT ENTERS WESTERN MAINE. COULD SEE SOME SMALL
HAIL IN STRONGER CELLS IN NEW HAMPSHIRE BUT SHOULD REMAIN BELOW
SEVERE LIMITS DUE TO LIMITED CAPES.
SECOND CONCERN WILL BE FOR HEAVY RAINFALL IN NORTHWEST ZONES WHERE
OVER AN INCH HAS FALLEN IN THE PAST 24 HOURS. SHORTWAVE APPROACHING
FROM THE WEST WILL GO SLIGHTLY NEGATIVE AS IT SWINGS THROUGH
NORTHERN ZONES THIS EVENING MAY RESULT IN TRAINING CELLS AND
PERSISTENT HEAVY RAINFALL THROUGH MIDNIGHT IN THE MOUNTAINS OF
MAINE AND NEW HAMPSHIRE AND THIS WILL BE WATCHED CLOSELY THROUGH
THIS EVENING. EXPECT RAIN AND SHOWERS TO TAPER OFF AFTER MIDNIGHT
IN NORTHERN ZONES. LOWS OVERNIGHT WILL RANGE FROM THE MID 50S
NORTH TO THE LOWER 60S SOUTH.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
SKIES WILLL CLEAR WEDNESDAY MORNING AS A WEAK RIDGE OF HIGH
PRESSURE PUSHES IN FROM THE WEST. NOT A LOT OF COLD AIR BEHIND THE
THE FRONT SO TEMPS WILL BOUNCE BACK INTO THE MID 70S TO MID 80S
UNDER MOSTLY SUNNY SKIES. EXPECT WINDS TO BACK AROUND TO THE SOUTH
TO SOUTHWEST IN THE AFTERNOON CAPPING TEMPS IN MIDCOAST AREAS IN
THE LOWER 70S.
NEXT SHORTWAVE SWINGS IN FROM THE WEST WEDNESDAY NIGHT BRINGING
SHOWERS TO NORTHERN ZONES OVERNIGHT. NOT A LOT OF MOISTURE WITH
THIS SYSTEM AND WILL BE A QUICK HITTER WITH ASSOCIATED COLD FRONT
PUSHING OFFSHORE BY THURSDAY MORNING. OVERNIGHT LOWS WILL RANGE
FROM THE MID 50S NORTH TO THE MID 60S SOUTH.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
GENERALLY SPEAKING THE OUTLOOK PERIOD WILL BE COMPRISED OF A
SERIES OF FAST MOVING SYSTEMS WITH MILD TEMEPRATURES.
HIGH PRESSURE MOVES ACROSS THE REGION THURSDAY AND FRIDAY
PRODUCING DRY AND WARM CONDITIONS THEN MOVES OFFSHORE BY FRIDAY
NIGHT. THE NEXT CLIPPER SYSTEM WILL MOVE QUICKLY INTO THE
NORTHEAST FRI NIGHT AND THEN EXIT WELL OFF THE NEW ENGLAND COAST
BY LATE SAT...SHOWERS WILL BE ASSOCIATED WITH THIS SYSTEM. HIGH
PRESSURE RETURNS FOR A VERY NICE DAY ON SUNDAY AND WILL ALSO MOVE
OFFSHORE QUICKLY AND BY MONDAY ANOTHER SYSTEM, ALTHOUGH WEAKER,
WILL MOVE INTO THE AREA WITH SCATTERED SHOWERS RETURNING. MODELS
OVERALL IN CLOSE AGREEMENT ALTHOUGH SOME DIFFERENCES ON TIMING
WITH THE FAST MOVING SYSTEMS. THUS THE OUTLOOK PERIOD WAS BASED ON
A BLEND OF THE MODELS FOR BOTH TEMPERATURES AND PRECIPITATION.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...AREAS OF IFR/LIFR CEILINGS AND VSBY
OVERNIGHT...IMPROVING TO VFR WEDNESDAY. AREAS OF MVFR CEILINGS
WEDNESDAY NIGHT IN THE NORTH AND VFR ELSEWHERE.
LONG TERM...VFR CONDITIONS THROUGH FRIDAY..THEN LOWER TO MVFR FRI
NIGHT AND SAT IN SCATTERED SHOWERS. CONDITIONS RETURN TO VFR SAT
NIGHT AND SUN.
&&
.MARINE...
SHORT TERM...CONTINUING SCA'S THROUGH MIDNIGHT.
LONG TERM...WINDS/SEAS EXPECTED TO BE BELOW SCA CONDITIONS
THROUGH THE OUTLOOK PERIOD.
&&
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ANZ150>154.
&&
Hazardous weather outlook, Jun 9, 2:20 PM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT TUE JUN 9 2015
NHZ001>009-011-012-015-101930-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
320 PM EDT TUE JUN 9 2015
...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ153-MEZ007-008-012-013-018>021-023>026-NHZ010-013-014-101930-
CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
320 PM EDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME
STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ009-014-022-027-028-101930-
CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR WALDO-KNOX-COASTAL WALDO-
320 PM EDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME
STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>152-154-101930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
320 PM EDT TUE JUN 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA INTO TONIGHT. SOME
STORMS MAY PRODUCE GUSTY WINDS, SMALL HAIL, AND VERY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 9, 12:46 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
146 PM EDT TUE JUN 9 2015
MEZ012-020-091815-
ANDROSCOGGIN ME-SOUTHERN OXFORD ME-
146 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 215 PM EDT
* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN INTENSE SHOWER 8 MILES EAST OF BRYANT POND...MOVING TO THE EAST
AT 25 MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS SHOWER.
* LOCATIONS IMPACTED INCLUDE...
TURNER...
CANTON...
LEEDS...
WEST PARIS...
AND BUCKFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SHOWER COULD INTENSIFY INTO A THUNDERSTORM...SO MONITOR LOCAL
RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE
WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4423 7011 4429 7065 4443 7055 4447 7012
4436 7012
TIME...MOT...LOC 1741Z 270DEG 20KT 4437 7048
CEMPASpecial weather statement, Jun 9, 3:13 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
413 PM EDT TUE JUN 9 2015
NHZ003-005-007-008-011-015-092115-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHERN GRAFTON NH-MERRIMACK NH-
SOUTHERN GRAFTON NH-CHESHIRE NH-SULLIVAN NH-
413 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH CLARENDON TO
NEAR WILMINGTON...MOVING TO THE NORTHEAST AT 45 MPH.
* STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CLAREMONT...
LEBANON...
NEW LONDON...
JAFFREY...
AND MARLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 4295 7253 4300 7244 4305 7247 4308 7244
4325 7244 4331 7240 4338 7242 4357 7238
4360 7234 4370 7230 4377 7220 4389 7217
4394 7211 4400 7196 4271 7175 4273 7246
4277 7249 4277 7252 4287 7256
TIME...MOT...LOC 2010Z 232DEG 40KT 4356 7293 4280 7283
CEMPAThunderstorm Wind, Cheshire
- When
- June 9, 3:50 PM EST to 3:54 PM EST
- Where
- Cheshire County, 0.86 mi SE of Westmoreland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.960, -72.440
A severe thunderstorm downed trees and wires in Westmoreland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flooding in Missouri, June 9 to 30, 2015$255,000 · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Tornado and Flash Flooding in South Carolina, June 9, 2015$65,000 · EF0 · 26 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Texas, June 9, 2015$100,000 · 61 kt wind · 6 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589813.